How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Drew Your Own Question
Dr. Drew
Dr. Drew, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 16851
Experience:  Small Animal Medicine and Surgery
6340741
Type Your Dog Veterinary Question Here...
Dr. Drew is online now
A new question is answered every 9 seconds

Our greyhound fell -no visible or palpable sign if injury,

Customer Question

Our greyhound fell -no visible or palpable sign if injury, but she seems to have pain when she lies down. She is already on rimadyl. Can we give her Ascriptin in addition?
Submitted: 2 years ago.
Category: Dog Veterinary
Expert:  Dr. Drew replied 2 years ago.
Hello, I'm a licensed veterinarian and I'll be happy to help. No, it is not safe to give Ascriptin to a dog who is already receiving Rimadyl. To do so would seriously increase the risk of ulcers and bleeding of the stomach and intestines. This can become a very serious situation if it occurs.If Rimadyl alone is not providing comfort, the only over-the-counter suggestion I have, is Tylenol (acetaminophen), dosed at 5mg per pound of body weight, every 12-24 hours. This is generally safer in a situation like this, as long as it is dosed accurately.
Expert:  Dr. Drew replied 2 years ago.
If there is any additional information needed, please let me know and I'll be happy to help!